MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: approximately (b)(6) per account.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
This report pertains to the first of two devices that were used in the same procedure.It was reported to boston scientific corporation that the previously implanted advanix naviflex biliary stent was removed during an endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct performed on (b)(6) 2020.On (b)(6) 2020, two advanix naviflex biliary stents were implanted successfully.According to the complainant, during the planned stent removal, when the physician attempted to pull the stent with the use of snare through the ercp scope, it broke the stent into two pieces.The same happened to the second stent.Reportedly, the physician chose to leave the broken piece in the patient.The procedure was successfully completed with another advanix naviflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block a4: patient weight: approximately 180-190lbs.Block h6: device code 1069 captures the reportable event of stent broken.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the stent was blackened at broken section, also it was bent and broken at proximal section.The delivery system was not returned.No other issues with the device were noted.The reported event was confirmed.Based on the provided and collected information, this issue occurred during the procedure, while stent was being removed and it was implanted for some days.It indicates that the device was received and implanted in good conditions, however procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.The stent was grabbed with a snare.Using a snare or forceps is a standard biliary stent removal technique.The damages found on the stent (bent/broken) are typically made due to grabbing and pulling the stent with a snare or forceps during the stent removal.Once the stent is caught with the snare or forceps, continued attempts to remove it can damage the stent and force to remove it can result in stent breakage.Also the stent was blackened due to it was implanted for some days.Therefore the most probable root cause for this event is "adverse event related to procedure".Since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
Note: this report pertains to the first of two devices that were used in the same procedure.It was reported to boston scientific corporation that the previously implanted advanix naviflex biliary stent was removed during an endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct performed on (b)(6) 2020.On (b)(6) 2020, two advanix naviflex biliary stents were implanted successfully.According to the complainant, during the planned stent removal, when the physician attempted to pull the stent with the use of snare through the ercp scope, it broke the stent into two pieces.The same happened to the second stent.Reportedly, the physician chose to leave the broken piece in the patient.The procedure was successfully completed with another advanix naviflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10468683
Report Number3005099803-2020-03625
Device Sequence Number14125151
Product Code FGE
UDI-Device Identifier08714729787327
UDI-Public08714729787327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model NumberM00534230
Device Catalogue Number3423
Device Lot Number0024453887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR